HealthBoards

HealthBoards (https://www.healthboards.com/boards/)
-   Osteoporosis (https://www.healthboards.com/boards/osteoporosis/)
-   -   does hyperpara. cause gastritis??? (https://www.healthboards.com/boards/osteoporosis/497337-does-hyperpara-cause-gastritis.html)

sue1234 05-08-2007 09:50 AM

does hyperpara. cause gastritis???
 
For the past 7-8 years, I've been, somehow, calcium intolerant. I know, that is weird. Any time I've taken calcium supplements, even with a 1:1 ratio of magnesium, my stomach/intestines quit moving. I don't pass gas, and end up burping up a ton of "gas". I feel it doesn't move down and out, so it moves on up. So, I get a little by drinking some milk, but not enough. Cheese does the same bloating thing as supplements. I also get higher b/p, fast pulse, don't sleep, etc. when I do take in calcium. I hate the way it makes me feel-almost toxic. So, I had to start a prescr. vit D, 50,000 IU because of low levels, and HAD to concurrently up my calcium intake. I just drank Lactaid milk. During those two months, I felt AWFUL! The only new symptom was heartburn, which I've never had before. It has since gone away with out the vit. D/calcium regimen. Now, I've had a scope procedure to look at my stomach and the dr. found gastritis.

So, I have always felt that I might go straight into hypercalcemia anytime I ingest calcium. I get all the symptoms. My labs in Jan. showed normal PTH and normal calcium. This was before treatment. Can elevated calcium levels cause gastritis? I know it can do something to your digestive tract, but I'm not sure if it's gastritis, or something else.

snowflake11 05-08-2007 08:07 PM

Re: does hyperpara. cause gastritis???
 
hi sue, from what i know, calcium neutralizes stomach acid in the short run, but then you get a rebound effect where the stomach actually produces more acid to compensate. sort of like aspirin rebound headaches. so yes, i think this could cause gastritis. they say to take your calcium with food, do you? not sure if it matters what form of calcium you take, although i think carbonate causes the worst problem since it neutralizes the most acid, causing the most rebound.

sue1234 05-09-2007 12:12 PM

Re: does hyperpara. cause gastritis???
 
Thanks, Snowflake. I've tried MANY different calciums. Pills, powders mixed with liquid, everything. But you're right, calcium should be neutralizing the acid, so I don't know why it irritates my stomach....


All times are GMT -7. The time now is 12:30 PM.